question-icon

What harm does Zolfresh overdose cause?

default
Posted on Tue, 8 Jul 2014
Question: Hi what will happen if you have 80 mg of zolfresh (8x10mg) ?
doctor
Answered by Dr. Sunil Gupta (20 minutes later)
Brief Answer:
Please see details below.

Detailed Answer:
Hi,

Zolfresh is Zolpidem which is a sedative prescribed for insomnia. The recommended dose of Zolpidem is 5-10 mg/day.

If taken in higher doses, it can cause toxicity symptoms ranging from over sedation to coma and death. Various people respond to different doses with different symptoms. A dose of 80 mg/day can be even lethal in some people. It cannot be predicted what the exact response will be in an individual.

Symptoms will range from feeling very sedated and confused to becoming unconscious. A person may go into coma. He may start having hallucinations and have difficulty breathing. He may also have cardio-respiratory arrest leading to immediate death. If not taken care of immediately, it may lead to death.

A person who has taken 80 mg Zolpidem must be taken to emergency room without any delay. He will need gastric lavage and symptomatic management depending on symptoms.

Hope that answers your question. Please feel free to ask any further queries that you might have.

Regards,

Dr. Sunil Gupta
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

premium_optimized

The User accepted the expert's answer

Share on
What harm does Zolfresh overdose cause?

Brief Answer: Please see details below. Detailed Answer: Hi, Zolfresh is Zolpidem which is a sedative prescribed for insomnia. The recommended dose of Zolpidem is 5-10 mg/day. If taken in higher doses, it can cause toxicity symptoms ranging from over sedation to coma and death. Various people respond to different doses with different symptoms. A dose of 80 mg/day can be even lethal in some people. It cannot be predicted what the exact response will be in an individual. Symptoms will range from feeling very sedated and confused to becoming unconscious. A person may go into coma. He may start having hallucinations and have difficulty breathing. He may also have cardio-respiratory arrest leading to immediate death. If not taken care of immediately, it may lead to death. A person who has taken 80 mg Zolpidem must be taken to emergency room without any delay. He will need gastric lavage and symptomatic management depending on symptoms. Hope that answers your question. Please feel free to ask any further queries that you might have. Regards, Dr. Sunil Gupta